I just had blood tests done and I found out that my TSH level is high and while my free T4 level is low. I am currently taking 1 1/2 grains naturethroid. I am wondering if I should increase my dosage of medication..and if I do will this regulate my free T4 levels?
Sorry to answer your question with more questions, but it can't be helped.
What is the exact level of your Free T4?
What is the reference range for the Free T4; these vary from lab to lab so must come from your own lab report.
What is your TSH level?
How long have you been on thyroid med?
Have there been any other tests run, such as Free T3 or antibodies?
Sorry about that -- knowing all of those things will help members comment more fully on your particular situation.
Presumably, raising your dosage would raise your Free T4, but whether or not it will "regulate" your FT4 levels or not is debatable.
Rather than looking so much at the FT4, you should be looking at the FT3, which is the most active of the tyroid hormones, as FT4 can be used directly by the body; it must be converted to FT3 prior to use.
You may have to tweak your dosage many times before your levels stay steady.
Also, how long have you been on Nature-Throid? The formulation of it has recently been changed and some have had issues on it since these changes have occured. (the changes are very similar to the changes in Armour that happened last year) You really need to find out your freet3 level, as desiccated hormone has t3 in it so this must be tracked as well. If your TSH is high and your freet 4 is low then you probably need a little more, however, the only way to know for sure is by seeing the Free t3 level. If it is also low then, you know for sure if an increase is needed. Some have reported that their t3 is very high on the new Natre-Throid though, so I would not increase meds until you get a look at it. Most people on desiccated hormone feel best when TSH is low in the range and freet3 higher in the range and freet4 around mid range. Without the freet3 level, you are only getting 1/2 the picture.
My TSH level is 5.430. and my free T3 is at 2.1. I have been on nature throid since they made the changes to armour. I changed my doctor to one that used nature throid. I found out that I was hypo in 2005. I have since been to 4 differnt doctors the first of which had me on synthroid and it made my hair fall out and I was also an emotional basket case...I would break out in tears for no reason. So i changed doctors so I could be put on Armour..which was working pretty well until they made the changes to it. After that I changed doctors again so I could stay on the natural meds..A little over a year ago I started taking nature throid..which is going ok except that ..my hair has still not grow back all the way and I cant seem to get my levels all good. I am kindof frustrated with the doctors...I am now taking 1 1/2 grains of nature throid..but am having a hard time loosing weight even though i am working out for an hour and a half 6 days a week. it cost me 200 hundred dollars every time I have a consult with my doctor!!! I cant afford this so since i know my levels I thought i might find some advise from people who have expierenced the same issues. Oh also I am taking an iodine supplement which I think has made a big difference but I wasnt taking it when i got the bood tests done. So...what do you think..should i adjust my meds a little bit maybe start taking 1 3/4 grains a day? And is a low Free T4 going to hrut me at all?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.